Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 137, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 22, 2019, 6:12 PM CDT for 7 counties in Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2019, 6:12 PM CDT (23:12 UTC)
- Expired
- May 22, 2019, 7:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK, Osage County, OK, Ottawa County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:10 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 22, 3:10 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Wed May 22 2019
.DISCUSSION...
The main concerns will be focused in the first 12 to 18 hours of
the forecast. Severe weather potential, some high end possible, as
well as dangerous flash flooding are expected.
Latest surface analysis shows a consolidating frontal zone
stretching roughly parallel and just north of I-44 this
afternoon. A mesolow was located near Stillwater. South of the
front, 70 dewpoints were common. Latest CAM guidance suggests that
warm advection and convergence near the boundary will result in
convective development by 21Z over central OK. Storms will move
quickly into northeast OK thru the afternoon and into the evening.
Fifty knots of southwest 500mb flow combined with 70 dewpoints
and strong instability yield conditions very conducive for
supercell development and very large hail. Low level hodographs
this afternoon are not overly impressive, but definitely improve
by 00Z. Tornado potential would also be maximized along the
boundary downstream from the mesolow, if it can be maintained.
With time this evening, mainly after 03Z, the boundary layer
should stabilize enough to reduce the tornado potential. However,
continued moisture flux with strengthening low level jet into the
boundary near the KS border should result in continued convective
development with possible training of storms during the overnight.
This will increase the flash flood potential, as these heavy rains
will fall on soils that have already seen widespread 5 to 8 inch
rains earlier in the week. The threat should wane by 12Z Thursday,
with convection focusing to the north and eventually west of our
area as mid level heights and temps rise. Will therefore maintain
the going flash flood watch thru 12Z.
Another boundary will make a push toward our region by Friday,
with increasing storm potential persisting thru the weekend mainly
across northeast OK. By early next week, mid level heights and
temps rise again and will provide another break. The latest ECMWF
is more aggressive and farther south with the ejection of the
western trough next week, bringing a front thru by Tuesday night.
Convection would then linger over portions of the region along the
stalled front into the middle of next week.
Temps will stay above normal thru the period.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 86 71 86 / 80 20 10 20
FSM 71 89 70 90 / 20 0 0 0
MLC 73 86 72 86 / 30 0 0 0
BVO 64 84 69 85 / 80 30 20 30
FYV 69 83 65 85 / 40 10 0 0
BYV 68 84 67 87 / 40 10 0 0
MKO 71 85 69 87 / 50 10 0 10
MIO 67 84 69 86 / 80 20 0 20
F10 71 85 70 85 / 50 10 10 10
HHW 72 87 70 87 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>064-066-
067.
AR...None.
&&
LONG TERM....30Hazardous weather outlook, May 22, 4:36 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 436 PM CDT Wed May 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 436 PM CDT Wed May 22 2019 ..Significant Severe Weather, Strong Tornado Potential, Life Threatening Flash Flood Potential... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. AREA AT GREATEST RISK...Along and Northwest of Interstate 44. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing AREA AT GREATEST RISK...Along and Northwest of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET..Late this Afternoon or Early Evening. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms have developed across parts of central and northeast Oklahoma Tonight. The airmass across the area is very unstable, and with strong shear in place across the region, supercell thunderstorms capable of producing strong tornadoes, very large hail to the size of golf balls and 70 mph winds. The severe threat will diminish later tonight. However, heavy rain and the threat for flash flooding will continue through tonight. Additional rain amounts of 1 to 3 inches from any strong to severe storm will be quite possible, mainly to the north and northwest of Interstate 44. Life threatening flash flooding will quickly occur with these additional amounts that fall over already flooded areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist for the remainder of this week and into the weekend, with the focus being parts of northeast Oklahoma and at times, far northwest Arkansas. Given that this area may not have sufficient time to dry out, flash flooding could continue to be a concern, in addition to the expected long duration mainstem river flooding. While an increasing upper level ridge should keep much of the area south of Interstate 44 dry into early next week, the weather pattern should change somewhat by the middle of next week, leading to more widespread precipitation chances. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 22, 5:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TORNADO 3 E OKEMAH 35.43N 96.25W
05/22/2019 OKFUSKEE OK TRAINED SPOTTER
SEEN ON LIVE TV. ALSO REPORTED VIA TWITTER.
&&
LACYLocal storm report, May 22, 5:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL OKMULGEE 35.62N 95.96W
05/22/2019 E2.75 INCH OKMULGEE OK AMATEUR RADIO
&&
JBMLocal storm report, May 22, 5:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL OKMULGEE 35.62N 95.96W
05/22/2019 E1.75 INCH OKMULGEE OK AMATEUR RADIO
&&
JBMLocal storm report, May 22, 5:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL SKIATOOK 36.37N 96.00W
05/22/2019 E1.75 INCH OSAGE OK AMATEUR RADIO
&&
JBMLocal storm report, May 22, 6:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TORNADO 3 E OKMULGEE 35.62N 95.91W
05/22/2019 OKMULGEE OK TRAINED SPOTTER
&&
LACYLocal storm report, May 22, 6:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL MOUNDS 35.88N 96.06W
05/22/2019 E1.00 INCH CREEK OK AMATEUR RADIO
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:42 PM CDT | River Flood Warning | TSA | Kay, Osage | 39 hr |
| May 22, 3:07 AM CDT | Flash Flood Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okmulgee and 6 more | 28 hr |
| May 22, 4:36 AM CDT | River Flood Warning | TSA | Tulsa | 21 days |
| May 22, 8:39 AM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 5 days |
| May 22, 12:14 PM CDT | Areal Flood Warning | TSA | Mayes | 3 days |
| May 22, 12:21 PM CDT | Areal Flood Warning | TSA | Mayes, Wagoner | 48 hr |
| May 22, 2:35 PM CDT | River Flood Warning | TSA | Rogers, Wagoner | 11 days |
| May 22, 4:05 PM CDT | Special Weather Statement | TSA | Okfuskee | 55 min |
| May 22, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 62 min |
| May 22, 4:29 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 46 min |
| May 22, 4:42 PM CDT | Tornado Warning | TSA | Okfuskee | 48 min |
| May 22, 4:53 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 52 min |
| May 22, 5:02 PM CDT | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 4 hr |
| May 22, 5:11 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 49 min |
| May 22, 5:17 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| May 22, 5:19 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| May 22, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 36 min |
| May 22, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 44 min |
| May 22, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 40 min |
| May 22, 5:36 PM CDT | Tornado Warning | TSA | Creek, Pawnee, Tulsa | 23 min |
| May 22, 5:39 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 51 min |
| May 22, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 47 min |
| May 22, 5:55 PM CDT | Tornado Warning | TSA | Nowata, Rogers | 50 min |
| May 22, 6:01 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Washington | 44 min |
| May 22, 6:02 PM CDT | Flash Flood Warning | TSA | Osage, Rogers, Tulsa, Washington | 9 hr |
| May 22, 6:05 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 40 min |
| May 22, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 36 min |
| May 22, 6:14 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 9 hr |
| May 22, 6:32 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 43 min |
| May 22, 6:35 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 115 min |
| May 22, 6:38 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Washington | 9 hr |
| May 22, 6:45 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Wagoner | 21 min |
| May 22, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 43 min |
| May 22, 6:48 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 27 min |
| May 22, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 20 min |
| May 22, 6:58 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.